MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804275-18
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the 1st diagonal in the left anterior descending (lad) coronary artery that was heavily calcified.Reportedly, the nc trek neo rx 3.00 x 12mm was advanced first in the distal lad.Then, the xience skypoint des 2.75 x 18 rx us stent delivery system was unable to advance out of the guide catheter.The physician lost guide engagement and wire position, and pulled both devices into the guide catheter.Once the guide catheter was re-engaged, and the physician had wire placement, the nc trek neo was re-advanced into the distal lad (but not inflated).The sds was unable to advance, with resistance.Then the sds was removed and noticed that the stent had separated from the shaft outside the patient.The nc trek neo appeared to be kinked on the shaft.Both devices were not able to be used and set aside.A new stent and balloon of the same size were opened and successfully used.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment due to the condition of the returned device.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the guiding catheter and/or other devices resulted in the reported difficult to advance.Manipulation of the device resulted in the noted device damages (torn guide wire exit notch, multiple hypotube bends/kinks) further contributing to the reported difficult to advance and ultimately resulted in the reported/noted material separation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initial report being filed, the reported details were reviewed and it was been noted that the separation was reported to be at the shaft/hypotube.There was no stent separation.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18899111
Report Number2024168-2024-03291
Device Sequence Number18062847
Product Code NIQ
UDI-Device Identifier08717648233166
UDI-Public(01)08717648233166(17)260620(10)3062841
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Catalogue Number1804275-18
Device Lot Number3062841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC TREK NEO 3.0X12MM.
Patient Age74 YR
Patient SexMale
Patient Weight95 KG